Advertisement

Afrika Matematika

, Volume 29, Issue 5–6, pp 841–859 | Cite as

Mathematical model of fish, birds and tourists in wetlands: the impact of periodic fluctuations on the coexistence of species

  • Oumar Diop
  • Abdou Sène
Article
  • 23 Downloads

Abstract

The present paper deals with a harvested predator–prey model and the dynamics of tourists in wetlands. This model describes the coexistence and extinction of at least one of the species in the wetlands. By the Mahwin continuation theorem of coincidence degree theory, we prove the existence of a positive periodic solution (in place of an equilibrium) provided that the harvest rate of prey is in a suitable range. Further, by constructing a suitable Lyapunov functional, we obtain sufficient conditions for global asymptotic stability of the positive periodic solution. Finally numerical simulations are carried out to illustrate the feasibility of the mathematical results.

Keywords

Predator–prey Permanence Periodic solution Stability Tourism 

Mathematics Subject Classification

92D25 34D23 39A25 

Notes

Acknowledgements

Authors are really grateful to the editor and referees for their careful, comments and helpful suggestions. Funding was provided by UMISCO and the International Sciences Programme.

References

  1. 1.
    Annik, M., Shigui, R.: Predator-prey models with delay and prey harvesting. J. Math. Biol. 43(3), 247–267 (2001).  https://doi.org/10.1007/s002850100095 MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Barbalat, I.: Systèmes d’équations différentielles d’oscillations non linéaires. Rev. Roum. Math. Pure Appl. 4, 267–270 (1959)zbMATHGoogle Scholar
  3. 3.
    Brauer, F., Soudack, A.C.: Stability regions and transition phenomena for harvested predator-prey systems. J. Math. Biol. 7(4), 319–337 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Brauer, F., Soudack, A.C.: Coexistence properties of some predator-prey systems under constant rate harvesting and stocking. J. Math. Biol. 12(1), 101–114 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cao, F., Chen, L.: Asymptotic behavior of non autonomous diffusive Lotka-Volterra model. Syst. Sci. Math. Sci. 11, 107–111 (1998)zbMATHGoogle Scholar
  6. 6.
    Chen, F.: Permanence and global stability of non autonomous Lotka–Volterra system with predator–prey and deviating arguments. Appl. Math. Comput. 173(2), 1082–1100 (2006)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Dai, G., Tang, M.: Coexistence region and global dynamics of a harvested predator–prey system. SIAM J. Appl. Math. 58(1), 193–210 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Davis, T.B.: Beyond guidelines: a model for antarctic tourism. Ann. Tour. Res. 26(3), 516–533 (1999)CrossRefGoogle Scholar
  9. 9.
    Diop, O., Moussaoui, A., Sène, A.: Positive periodic solution of an augmented predator-prey model with seasonal harvest of prey and migration of predator. J. Appl. Math. Comput. 52, 417–437 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Fan, M., Kuang, Y.: Dynamics of a nonautonomous predator-prey system with the Beddington–DeAngelis functional response. Math. Anal. Appl. 295, 15–39 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Freedman, H.I., Wu, J.: Periodic solutions of single species models with periodic delay. SIAM J. Math. Anal. Appl. 23, 689–701 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gaines, R., Mawhin, J.: Coincidence Degree and Nonlinear Differential Equations. Springer, Berlin (1977)CrossRefzbMATHGoogle Scholar
  13. 13.
    Herbert, A.: Ordinary differential equations. An introduction to nonlinear analysis. Translated from the German by Gerhard Metzen. de Gruyter Studies in Mathematics, vol. 13. Walter de Gruyter & Co., Berlin (1990)Google Scholar
  14. 14.
    Kwang, W.: Periodic solutions to a delayed predator-prey model with Hassell–Varley type functional response. Nonlinear Anal. Real World Appl. 12, 137–145 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lacitignola, D., Petrosillob, I., Cataldib, M., Zurlinib, G.: Modelling socio-ecological tourism-based systems for sustainability. Ecol. Modell. 206, 191–204 (2007)CrossRefGoogle Scholar
  16. 16.
    Laurab, S., Leon, S.: A simple mathematical model for the effects of the growth of tourism on environment. In: New Perspectives and Values in World Tourism & Tourism Management in the Future, Turkey, 20–22 November 2006Google Scholar
  17. 17.
    Martin, A., Ruan, S.: Predator–prey models with delay and prey harvesting. J. Math. Biol. 43(3), 247–267 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Moussaoui, A., Bassaid, S., Dads, E.: The impact of water level fluctuations on a delayed prey–predator model. Nonlinear Anal. Real World Appl. 21, 170–184 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ton, T.V., Hieu, N.T.: Dynamics of species in a model with two predators and one prey. Nonlinear Anal. 74, 4868–4881 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Wang, K., Zhu, Y.L.: Permanence and global asymptotic stability of a delayed predator–prey model with Hassell–Varley type functional response. J Bull. Iran. Math. Soc. 37, 197–215 (2011)MathSciNetzbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland, ein Teil von Springer Nature 2018

Authors and Affiliations

  1. 1.UMMISCO-Saint-Louis, Laboratoire d’Analyse Numérique et InformatiqueUniversité Gaston BergerSaint-LouisSenegal

Personalised recommendations